Alert archive / Texas / River Flood Warnings in 2012

River Flood Warning 16, NWS Shreveport, LA

March 8, 2012Bowie County, Cass County, Morris County, Texas

NWS Shreveport, LA issued this river flood warning at Mar 8, 2012, 9:36 AM CST for Bowie County, Cass County, Morris County, Texas. It took effect at Mar 14, 2012, 10:00 PM CDT. It was in force for 3 days.

The area

The counties it named.

The facts

Issued
Mar 8, 2012, 9:36 AM CST (15:36 UTC)
In effect from
Mar 14, 2012, 10:00 PM CDT
Expired
Mar 18, 2012, 9:05 AM CDT
In force
3 days
Issued by
NWS Shreveport, LA
Flood severity
Minor

Counties Bowie County, TX, Cass County, TX, Morris County, TX

The radar

The Shreveport radar (KSHV), 105 km from the middle of the area, began a volume at 15:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

366 
WGUS44 KSHV 081536
FLWSHV


BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
936 AM CST THU MAR 8 2012

TXC159-343-387-449-091536-
/O.NEW.KSHV.FL.W.0015.120309T2112Z-120312T0250Z/
/TLCT2.1.ER.120309T2112Z.120310T1200Z.120311T0850Z.NO/
936 AM CST THU MAR 8 2012

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SULPHUR RIVER BELOW TALCO TEXAS.
* FROM FRIDAY AFTERNOON TO SUNDAY EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 915 AM THURSDAY THE STAGE WAS 8.1 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 20 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE DURING FRIDAY AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 22.5 FEET BY SATURDAY MORNING.
* IMPACT...MINOR LOWLAND FLOODING.


$$

TXC037-067-343-091536-
/O.NEW.KSHV.FL.W.0016.120313T0447Z-000000T0000Z/
/NAPT2.1.ER.120313T0447Z.120313T2300Z.000000T0000Z.NO/
936 AM CST THU MAR 8 2012

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SULPHUR RIVER NEAR NAPLES TEXAS.
* FROM MONDAY EVENING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 730 AM THURSDAY THE STAGE WAS 8.2 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 22 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE MONDAY AND 
  CONTINUE TO RISE TO NEAR 23.0 FEET BY TUESDAY EVENING.
* IMPACT...AT 22.0 FEET...EXPECT MINOR LOWLAND FLOODING OF THE HEAVILY
  WOODED AND BROAD FLOODPLAIN.  RANCHERS THAT MAY HAVE CATTLE AND 
  EQUIPMENT IN THE RIVER BOTTOMS SHOULD MOVE THEM TO HIGHER GROUND.  
  FISHERMAN SHOULD USE CAUTION AS CURRENTS ARE SWIFT.

$$
12 follow-up statements
209 
WGUS84 KSHV 091549
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
949 AM CST FRI MAR 9 2012

TXC159-343-387-449-101549-
/O.EXT.KSHV.FL.W.0015.120312T0356Z-120314T0740Z/
/TLCT2.1.ER.120312T0356Z.120312T1700Z.120313T1340Z.NO/
949 AM CST FRI MAR 9 2012

...FLOOD WARNING EXTENDED UNTIL LATE TUESDAY NIGHT...THE FLOOD 
WARNING CONTINUES FOR
  THE SULPHUR RIVER BELOW TALCO TEXAS.
* FROM SUNDAY EVENING TO LATE TUESDAY NIGHT...OR UNTIL THE WARNING IS
  CANCELLED.
* AT 915 AM FRIDAY THE STAGE WAS 8.6 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 20 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY SUNDAY BEFORE MIDNIGHT AND 
  CONTINUE TO RISE TO NEAR 22.5 FEET BY MONDAY EARLY AFTERNOON.  THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY TUESDAY MORNING.
* IMPACT...MINOR LOWLAND FLOODING.

$$

TXC037-067-343-101549-
/O.EXT.KSHV.FL.W.0016.120315T2300Z-000000T0000Z/
/NAPT2.1.ER.120315T2300Z.120315T2300Z.000000T0000Z.NO/
949 AM CST FRI MAR 9 2012

THE FLOOD WARNING CONTINUES FOR
  THE SULPHUR RIVER NEAR NAPLES TEXAS.
* FROM THURSDAY EVENING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT  7:30 AM FRIDAY THE STAGE WAS 8.5 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 22 FEET. 
* FORECAST...THE CREEK IS EXPECTED TO RISE TO NEAR FLOOD STAGE 
  THURSDAY EVENING.
* IMPACT...MINOR LOWLAND FLOODING.


$$
366 
WGUS84 KSHV 101627
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1027 AM CST SAT MAR 10 2012

TXC159-343-387-449-111627-
/O.EXT.KSHV.FL.W.0015.120312T0519Z-120314T1340Z/
/TLCT2.1.ER.120312T0519Z.120312T2300Z.120313T1940Z.NO/
1027 AM CST SAT MAR 10 2012

...FLOOD WARNING EXTENDED UNTIL WEDNESDAY MORNING...THE FLOOD WARNING
CONTINUES FOR
  THE SULPHUR RIVER BELOW TALCO TEXAS.
* FROM LATE SUNDAY NIGHT TO WEDNESDAY MORNING...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT 915 AM SATURDAY THE STAGE WAS 11.1 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 20 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY MONDAY MORNING AND 
  CONTINUE TO RISE TO NEAR 22.5 FEET BY MONDAY EVENING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY TUESDAY EARLY AFTERNOON.
* IMPACT...MINOR LOWLAND FLOODING.

$$

TXC037-067-343-111627-
/O.EXT.KSHV.FL.W.0016.120316T1100Z-000000T0000Z/
/NAPT2.1.ER.120316T1100Z.120316T1100Z.000000T0000Z.NO/
1027 AM CST SAT MAR 10 2012

THE FLOOD WARNING CONTINUES FOR
  THE SULPHUR RIVER NEAR NAPLES TEXAS.
* FROM FRIDAY MORNING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 730 AM SATURDAY THE STAGE WAS 9.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 22 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE FRIDAY
  MORNING.
* IMPACT...MINOR LOWLAND FLOODING.

$$
701 
WGUS84 KSHV 111352
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
852 AM CDT SUN MAR 11 2012

TXC159-343-387-449-121352-
/O.EXT.KSHV.FL.W.0015.120312T1028Z-120314T1800Z/
/TLCT2.1.ER.120312T1028Z.120312T1800Z.120314T0000Z.NO/
852 AM CDT SUN MAR 11 2012

...FLOOD WARNING EXTENDED UNTIL WEDNESDAY AFTERNOON...THE FLOOD 
WARNING CONTINUES FOR
  THE SULPHUR RIVER BELOW TALCO TEXAS.
* FROM LATE TONIGHT TO WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  8:15 AM SUNDAY THE STAGE WAS 10.1 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 20 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TOMORROW AND CONTINUE TO
  RISE TO NEAR 22.5 FEET BY TOMORROW EVENING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY TUESDAY EVENING.
* IMPACT...MINOR LOWLAND FLOODING.


$$

TXC037-067-343-121352-
/O.CON.KSHV.FL.W.0016.120316T1100Z-000000T0000Z/
/NAPT2.1.ER.120316T1100Z.120316T1100Z.000000T0000Z.NO/
852 AM CDT SUN MAR 11 2012

THE FLOOD WARNING CONTINUES FOR
  THE SULPHUR RIVER NEAR NAPLES.
* FROM FRIDAY MORNING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  8:00 AM SUNDAY THE STAGE WAS 9.5 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 22 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE FRIDAY
  MORNING.
* IMPACT...MINOR LOWLAND FLOODING.

$$
843 
WGUS84 KSHV 121413
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
913 AM CDT MON MAR 12 2012

TXC159-343-387-449-131413-
/O.EXT.KSHV.FL.W.0015.000000T0000Z-120314T0354Z/
/TLCT2.1.ER.120312T0732Z.120312T1800Z.120313T0954Z.NO/
913 AM CDT MON MAR 12 2012

THE FLOOD WARNING CONTINUES FOR
  THE SULPHUR RIVER BELOW TALCO TEXAS
* UNTIL TUESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  815 AM MONDAY THE STAGE WAS 22.2 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 20 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 22.5 FEET BY THIS
  AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY TOMORROW.


$$

TXC037-067-343-131412-
/O.EXT.KSHV.FL.W.0016.120316T1200Z-120318T0600Z/
/NAPT2.1.ER.120316T1200Z.120316T1200Z.120316T1800Z.NO/
913 AM CDT MON MAR 12 2012

...FLOOD WARNING EXTENDED UNTIL LATE SATURDAY NIGHT...THE FLOOD 
WARNING CONTINUES FOR
  THE SULPHUR RIVER NEAR NAPLES TEXAS
* FROM FRIDAY MORNING TO LATE SATURDAY NIGHT...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT  800 AM MONDAY THE STAGE WAS 15 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 22 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE FRIDAY
  MORNING.

$$
545 
WGUS84 KSHV 130151
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
851 PM CDT MON MAR 12 2012

TXC037-067-343-140151-
/O.EXT.KSHV.FL.W.0016.120316T0600Z-120318T1200Z/
/NAPT2.1.ER.120316T0600Z.120316T0600Z.120317T0000Z.NO/
851 PM CDT MON MAR 12 2012

...FLOOD WARNING EXTENDED UNTIL SUNDAY MORNING...THE FLOOD WARNING 
CONTINUES FOR
  THE SULPHUR RIVER NEAR NAPLES.
* FROM LATE THURSDAY NIGHT TO SUNDAY MORNING...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT  8:00 AM MONDAY THE STAGE WAS 15.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 22.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE EARLY 
  FRIDAY MORNING.

$$
268 
WGUS84 KSHV 131514
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1014 AM CDT TUE MAR 13 2012

TXC159-343-387-449-141514-
/O.EXT.KSHV.FL.W.0015.000000T0000Z-120314T1536Z/
/TLCT2.1.ER.120312T0732Z.120312T2300Z.120313T2136Z.NO/
1014 AM CDT TUE MAR 13 2012

THE FLOOD WARNING CONTINUES FOR
  THE SULPHUR RIVER BELOW TALCO TEXAS.
* UNTIL WEDNESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 915 AM TUESDAY THE STAGE WAS 22.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 20 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  LATE THIS WEDNESDAY AFTERNOON.  ALSO THE SULPHUR RIVER CRESTED AT 
  22.8 FEET DURING MONDAY EVENING.
* IMPACT MINOR LOWLAND FLOODING.

$$

TXC037-067-343-141514-
/O.EXT.KSHV.FL.W.0016.120315T0730Z-120319T2100Z/
/NAPT2.1.ER.120315T0730Z.120316T1200Z.120318T0900Z.NO/
1014 AM CDT TUE MAR 13 2012

...FLOOD WARNING EXTENDED UNTIL MONDAY AFTERNOON...THE FLOOD WARNING 
CONTINUES FOR
  THE SULPHUR RIVER NEAR NAPLES TEXAS.
* FROM LATE WEDNESDAY NIGHT TO MONDAY AFTERNOON...OR UNTIL THE 
  WARNING IS CANCELLED.
* AT 800 AM TUESDAY THE STAGE WAS 19.5 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 22 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY THURSDAY MORNING AND 
  CONTINUE TO RISE TO NEAR 23.5 FEET BY FRIDAY MORNING.  THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY SUNDAY MORNING.
* IMPACT MINOR LOWLAND FLOODING.

$$
536 
WGUS84 KSHV 140100
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
800 PM CDT TUE MAR 13 2012

TXC037-067-343-150100-
/O.EXT.KSHV.FL.W.0016.120315T0300Z-120320T0300Z/
/NAPT2.1.ER.120315T0300Z.120316T1200Z.120318T1500Z.NO/
800 PM CDT TUE MAR 13 2012

...FLOOD WARNING EXTENDED UNTIL MONDAY EVENING...THE FLOOD WARNING 
CONTINUES FOR
  THE SULPHUR RIVER NEAR NAPLES.
* FROM WEDNESDAY EVENING TO MONDAY EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  8:00 AM TUESDAY THE STAGE WAS 19.5 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 22.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW LATE EVENING AND 
  CONTINUE TO RISE TO NEAR 23.5 FEET BY FRIDAY MORNING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY LATE SUNDAY MORNING.

$$
343 
WGUS84 KSHV 141518
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1018 AM CDT WED MAR 14 2012

TXC037-067-343-151518-
/O.CON.KSHV.FL.W.0016.000000T0000Z-120320T0300Z/
/NAPT2.1.ER.000000T0000Z.120316T0000Z.120318T1500Z.NO/
1018 AM CDT WED MAR 14 2012

THE FLOOD WARNING CONTINUES FOR
  THE SULPHUR RIVER NEAR NAPLES TEXAS.
* UNTIL MONDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 800 AM WEDNESDAY THE STAGE WAS 22.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 22 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 24.0 FEET BY 
  EARLY FRIDAY MORNING.  THE RIVER WILL FALL BELOW FLOOD STAGE LATE 
  SUNDAY MORNING.
* IMPACT...MINOR LOWLAND FLOODING.

&&

LAT...LON 3328 9465 3327 9457 3329 9451 3329 9452 3324 9465

$$
082 
WGUS84 KSHV 151440
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
940 AM CDT THU MAR 15 2012

TXC037-067-343-161440-
/O.EXT.KSHV.FL.W.0016.000000T0000Z-120320T0900Z/
/NAPT2.1.ER.000000T0000Z.120315T1800Z.120318T2100Z.NO/
940 AM CDT THU MAR 15 2012

...FLOOD WARNING EXTENDED UNTIL LATE MONDAY NIGHT...THE FLOOD WARNING
CONTINUES FOR
  THE SULPHUR RIVER NEAR NAPLES TEXAS.
* UNTIL LATE MONDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 800 AM THURSDAY THE STAGE WAS 24.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 22 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 24.2 FEET BY THIS
  THURSDAY EVENING.  THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY
  AFTERNOON.
* IMPACT...MINOR LOWLAND FLOODING.

&&

LAT...LON 3328 9465 3327 9457 3329 9451 3327 9451 3324 9465

$$
986 
WGUS84 KSHV 161445
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
945 AM CDT FRI MAR 16 2012

TXC037-067-343-171445-
/O.EXT.KSHV.FL.W.0016.000000T0000Z-120319T1200Z/
/NAPT2.1.ER.000000T0000Z.120316T1300Z.120318T0000Z.NO/
945 AM CDT FRI MAR 16 2012

THE FLOOD WARNING CONTINUES FOR
  THE SULPHUR RIVER NEAR NAPLES TEXAS.
* UNTIL MONDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 800 AM FRIDAY THE STAGE WAS 24.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 22 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  SATURDAY EVENING.  ALSO THE SULPHUR RIVER CRESTED NEAR 24.5 FEET
  DURING THURSDAY.

&&

LAT...LON 3328 9465 3327 9457 3329 9451 3327 9451 3324 9465

$$
030 
WGUS84 KSHV 171431
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
931 AM CDT SAT MAR 17 2012

TXC037-067-343-181431-
/O.EXT.KSHV.FL.W.0016.000000T0000Z-120319T1630Z/
/NAPT2.1.ER.000000T0000Z.120316T1300Z.120318T0430Z.NO/
931 AM CDT SAT MAR 17 2012

...FLOOD WARNING EXTENDED UNTIL MONDAY MORNING...THE FLOOD WARNING 
CONTINUES FOR
  THE SULPHUR RIVER NEAR NAPLES TEXAS.
* UNTIL MONDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 800 AM SATURDAY THE STAGE WAS 23.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 22 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  LATE THIS SATURDAY EVENING.

&&

LAT...LON 3328 9465 3327 9457 3329 9451 3327 9451 3324 9465

$$
044 
WGUS84 KSHV 181405
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
905 AM CDT SUN MAR 18 2012

TXC037-067-343-181435-
/O.CAN.KSHV.FL.W.0016.000000T0000Z-120319T1630Z/
/NAPT2.1.ER.000000T0000Z.120316T1300Z.000000T0000Z.NO/
905 AM CDT SUN MAR 18 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE SULPHUR RIVER NEAR NAPLES TEXAS.
* AT 800 AM SUNDAY THE STAGE WAS 21.0 FEET. 
* FLOOD STAGE IS 22 FEET. 
* FORECAST...THE RIVER WILL FALL TO 18.2 FEET BY MONDAY MORNING.  ALSO
  THE SULPHUR RIVER RECEDED BELOW THE 22 FOOT FLOOD STAGE DURING 
  SATURDAY EVENING.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Mar 8, 5:27 AM CST, 4 hours 9 minutes earlier.

Area forecast discussion, Mar 8, 5:27 AM CST, 4 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
527 AM CST THU MAR 8 2012

.DISCUSSION...

THIS MORNING A COLD FRONT EXTENDED SOUTHWEST ACROSS SOUTHWEST
MISSOURI INTO NORTHEAST OKLAHOMA AND OUT OF THE SOUTHWEST PART OF
THE STATE AND ACROSS THE SOUTHERN PAN HANDLE REGION OF TEXAS INTO
SURFACE LOW PRESSURE. A RIDGE OF SURFACE HIGH PRESSURE ACROSS THE
GULF COAST STATES CONTINUED TO SUPPLY LOW LEVEL GULF MOISTURE NORTH
AS STRONG SOUTHERLY BOUNDARY LAYER WINDS OF 40 MPH AND SOUTHWEST LLJ
WINDS OF 45 TO 50 MPH ALSO HELPED TO SPREAD MOISTURE NORTH AHEAD
AND INTO THE FRONT. TO THE SOUTHWEST A CLOSED CUT OFF MID LEVEL LOW
OVER SOUTHWEST NEW MEXICO WAS CONTRIBUTING HIGHER PACIFIC MOISTURE
ACROSS THE AREA ALONG WITH A SERIES OF DISTURBANCES EJECTING AROUND
THE BASE AND TO THE EAST AND NORTHEAST IN THE SOUTHWEST FLOW
ALOFT. ANOTHER CENTRAL U.S. TROUGH WILL SEND THE COLD FRONT SOUTH
INTO THE FOUR STATE REGION TODAY. THIS COMBINATION WILL PROVIDE
WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS WITH A FEW OF THE
STORMS POSSIBLY SEVERE DURING THE AFTERNOON AND EVENING. DUE TO THE
HIGH MOISTURE CONTENT...RAINFALL WILL BE LOCALLY HEAVY PROVIDING
AMOUNTS OF ONE TO THREE INCHES THROUGH TONIGHT. THE COLD FRONT
IS EXPECTED TO MOVE TO NEAR THE GULF COAST ON FRIDAY WHERE IT
BECOMES NEARLY STATIONARY AND THEN MAKES A SLOW PUSH BACK NORTH
OVER THE FOUR STATE REGION SATURDAY NIGHT AND SUNDAY AS THE UPPER
LOW OVER THE SOUTHWEST SECTIONS OF THE COUNTRY LIFTS NORTHEAST
INTO THE ROCKIES. ADDITIONAL HEAVY RAINFALL WILL RETURN FOR
SATURDAY NIGHT INTO SUNDAY. ADDITIONAL HEAVY RAIN WILL PROVIDE SOME
LOCATIONS WITH AMOUNTS OF 4 TO 6 INCHES WITH ISOLATED HIGHER
AMOUNTS TO NEAR 8 INCHES. THE UPPER LOW WILL WEAKEN AS IT MOVES
INTO THE EASTERN SLOPES OF THE ROCKIES AND OUT INTO THE PLAINS
DURING THE LATE WEEKEND...BUT A TRAILING TROUGH OF LOW PRESSURE
WILL KEEP RAIN CHANCES GOING INTO THE START OF THE WORK WEEK. RAIN
STARTS TO TAPER OFF AFTER THE UPPER TROUGH PASSES EAST OF THE
REGION LATE MONDAY INTO THE EVENING SENDING A COLD FRONT EAST
RETURNING DRIER AIR. /06/

&&

.AVIATION...

COMPLICATED AND MESSY FORECAST EXPECTED FOR THE 12Z TAF PERIOD.
SCATTERED SHWRS ARE EXPECTED TO INCREASE IN INTENSITY AND COVERAGE
FROM NW TO SE AS A COLD FRONT SLOWLY APPROACHES. LOW OVC SHOULD
PERSIST THROUGH THE PERIOD. ANY TERMINALS EXPERIENCING IFR CIGS THIS
MORNING SHOULD IMPROVE TO MVFR BY 08/18Z. HOWEVER...EXPECT
DETERIORATING CONDITIONS AS SHWRS AND TSTMS BECOME MORE WIDESPREAD
AND A RETURN TO IFR CONDITIONS WILL BE POSSIBLE AFTER 09/00Z WHEN
THE HEAVIEST RAINFALL IS EXPECTED. IN ADDITION...ENOUGH INSTABILITY
WILL BE PRESENT TO SUPPORT A FEW STG TSTMS AHEAD OF THE COLD FRONT.
S/SE WINDS WILL SHIFT THE NORTH AS THE COLD FRONT MOVES ACROSS THE
AREA BEGINNING AROUND 08/18Z. WIND SPEEDS MAY BE GUSTY DURING THE
OVERNIGHT HOURS AS THE PRESSURE GRADIENT WILL BE RATHER TIGHT AFTER
THE FROPA. /09/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  78  51  56  46  59 / 100 100  70  70  80
MLU  80  52  56  46  61 / 100 100  90  60  60
DEQ  72  43  52  43  53 / 100 100  40  40  80
TXK  76  46  54  44  54 / 100 100  50  50  80
ELD  77  48  55  45  58 / 100 100  70  40  60
TYR  76  47  54  44  53 / 100 100  60  70  80
GGG  78  49  55  45  56 / 100 100  60  70  80
LFK  79  54  61  49  60 /  70 100  90  70  80

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

06/09
Hazardous weather outlook, Mar 8, 6:25 AM CST, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
625 AM CST THU MAR 8 2012

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-081800-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
625 AM CST THU MAR 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
AND SOUTHWEST ARKANSAS...NORTH CENTRAL AND NORTHWEST LOUISIANA...
SOUTHEAST OKLAHOMA...AND EAST AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

A HEAVY RAIN EVENT WILL CONTINUE SHAPING UP FOR LATER TODAY AND
OVERNIGHT...ALONG WITH A SLIGHT CHANCE FOR STRONG TO SEVERE
THUNDERSTORMS WITH LARGE HAIL AND HIGH WINDS. A COLD FRONT WILL
BE MOVING SOUTH ACROSS THE FOUR STATE REGION AS ABUNDANT
GULF AND PACIFIC MOISTURE FEEDS INTO THE AREA AS DISTURBANCES
RIDING ALONG IN THE SOUTHWEST FLOW ALOFT AHEAD OF A CLOSED
LOW OVER THE SOUTHWEST SECTIONS OF THE COUNTRY WOBBLES
AROUND. EXCESSIVE HEAVY RAINFALL WITH AMOUNTS BETWEEN 2 TO 4
INCHES THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THE COLD FRONT WILL MOVE TO NEAR THE GULF COAST ON FRIDAY WHERE IT
IS EXPECTED BECOME NEARLY STATIONARY WITH A SURFACE LOW FORMING
ALONG THE UPPER TEXAS COAST. AN INVERTED TROUGH REACHING NORTH
INTO THE FORECAST AREA WILL KEEP RAIN CHANCES GOING OVER
MUCH OF EAST AND NORTHEAST TEXAS AND NORTHWEST AND NORTH
CENTRAL LOUISIANA. AS THE LOW LIFTS NORTH SATURDAY AND
SATURDAY NIGHT...A WARM FRONT WILL LIFT BACK NORTH RETURNING
ANOTHER ROUND OF HEAVY RAINFALL WITH AN ADDITIONAL 1 TO 3 INCHES.
FOLLOWED BY ANOTHER ROUND OF RAINFALL DURING THE DAY SUNDAY
AND SUNDAY NIGHT...AS THE UPPER LOW OUT WEST LIFTS NORTHEAST
INTO THE ROCKIES AND OUT ACROSS THE PLAINS. HEAVY RAINFALL OCCURRING
OVER WHERE PREVIOUS AMOUNTS HAD FALLEN...WILL PROVIDE A DISTINCT
POSSIBILITY OF FLOODING AND FLASH FLOODING. THE RAIN DOES APPEAR TO
TAPER OFF FROM WEST TO EAST LATE SUNDAY NIGHT INTO MONDAY.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF EMERGENCY MANAGEMENT...HAM RADIO OPERATORS...AND
SPOTTERS MAY BE NEEDED TODAY AND TONIGHT. ADDITIONAL ACTIVATION MAY
BE NEEDED INTO THE WEEKEND AS HIGH WATER BECOMES AN ISSUE.

06

In the hours before

Special weather statement, Mar 8, 9:12 AM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
912 AM CST THU MAR 8 2012

OKZ077-TXZ096-081600-
MCCURTAIN-RED RIVER-
912 AM CST THU MAR 8 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1000 AM CST...FOR THE FOLLOWING
COUNTIES...

IN SOUTHEAST OKLAHOMA...
     MCCURTAIN...
IN NORTHEAST TEXAS...
     RED RIVER...

INCLUDING THE FOLLOWING LOCATIONS...
     BROKEN BOW...IDABEL...BAGWELL AND MANCHESTER...

AT 909 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF MANCHESTER...OR
16 MILES NORTHWEST OF CLARKSVILLE...MOVING NORTHEAST AT 20 MPH.

PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

ELEVEN

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 9:30 AM CSTSevere Thunderstorm WarningSHVRed River45 min
Mar 8, 9:36 AM CSTRiver Flood WarningSHVFranklin, Morris, Red River, Titus6 days
Mar 8, 9:37 AM CSTRiver Flood WarningSHVFranklin, Morris, Titus8 days
Mar 8, 9:38 AM CSTRiver Flood WarningSHVCass, Marion6 days
Mar 8, 5:09 PM CSTFlash Flood WarningSHVBowie, Cass4 hr

Nearby

River Flood Warnings in Texas, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.